Alert archive / Alabama / Frost Advisories in 2008

Frost Advisory 2, NWS Birmingham, AL

April 15, 200827 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Apr 15, 2008, 2:58 PM CDT for 27 counties in Alabama. It took effect at Apr 16, 2008, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 2:58 PM CDT (19:58 UTC)
In effect from
Apr 16, 2008, 3:00 AM CDT
Expired
Apr 16, 2008, 7:37 AM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
All 27 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chilton County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 151958
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CDT TUE APR 15 2008

...LATE SEASON COLD SNAP CONTINUES...

.FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING IN THE
NORMALLY COOLER LOCATIONS IN EAST CENTRAL ALABAMA.

ALZ017>021-026>029-036>038-160300-
/O.UPG.KBMX.FZ.A.0005.080416T0800Z-080416T1300Z/
/O.NEW.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE
258 PM CDT TUE APR 15 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY
LOCATIONS BY MORNING. FREEZING TEMPERATURES WILL LAST ONLY A FEW
HOURS IN THESE COLDER LOCATIONS...TO JUST BRIEFLY IN WARMER
LOCATIONS. EVEN WHERE TEMPERATURES DO NOT FALL BELOW
FREEZING...PATCHY FROST IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE SENSITIVE VEGETATION.

$$

ALZ011>015-022>025-030>035-039>050-160300-
/O.NEW.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
258 PM CDT TUE APR 15 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE THREATENED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS74 KBMX 160110
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT TUE APR 15 2008

...LATE SEASON COLD SNAP CONTINUES...

.FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING IN THE
NORMALLY COOLER LOCATIONS IN THE NORTHEASTERN PORTIONS OF CENTRAL
ALABAMA.

ALZ017>021-026>029-036>038-161300-
/O.CON.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE
810 PM CDT TUE APR 15 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY
LOCATIONS ACROSS NORTHEASTERN PORTIONS OF CENTRAL ALABAMA BY
MORNING. FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS IN THESE
COLDER LOCATIONS...TO JUST BRIEFLY IN WARMER LOCATIONS. EVEN WHERE
TEMPERATURES DO NOT FALL BELOW FREEZING...PATCHY FROST IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE SENSITIVE VEGETATION.

$$

ALZ011>015-022>025-030>035-039>050-161300-
/O.CON.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
810 PM CDT TUE APR 15 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE THREATENED IF LEFT UNCOVERED.

$$
000 
WWUS74 KBMX 160307
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 PM CDT TUE APR 15 2008

...LATE SEASON COLD SNAP CONTINUES...

.FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING IN THE
NORMALLY COOLER LOCATIONS ACROSS NORTHERN PORTIONS OF CENTRAL
ALABAMA.

ALZ011>015-161300-
/O.UPG.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/
/O.EXA.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
1007 PM CDT TUE APR 15 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY
LOCATIONS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA BY MORNING.
FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS IN THESE COLDER
LOCATIONS...TO JUST BRIEFLY IN WARMER LOCATIONS. EVEN WHERE
TEMPERATURES DO NOT FALL BELOW FREEZING...PATCHY FROST IS
EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ017>021-026>029-036>038-161300-
/O.CON.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE
1007 PM CDT TUE APR 15 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY
LOCATIONS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA BY MORNING.
FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS IN THESE COLDER
LOCATIONS...TO JUST BRIEFLY IN WARMER LOCATIONS. EVEN WHERE
TEMPERATURES DO NOT FALL BELOW FREEZING...PATCHY FROST IS
EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE SENSITIVE
VEGETATION.

$$

ALZ022>025-030>035-039>050-161300-
/O.CON.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-
CHILTON-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM...
HOOVER...COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1007 PM CDT TUE APR 15 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE THREATENED IF LEFT UNCOVERED.

$$
000 
WWUS74 KBMX 161237
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 AM CDT WED APR 16 2008

...FREEZE WARNING AND FROST ADVISORY CANCELLED...

.TEMPERATURES HAVE WARMED ACROSS THE AREA.

ALZ011>015-017>021-026>029-036>038-161345-
/O.CAN.KBMX.FZ.W.0004.000000T0000Z-080416T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-
TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE
737 AM CDT WED APR 16 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FREEZE WARNING. 



$$

ALZ022>025-030>035-039>050-161345-
/O.CAN.KBMX.FR.Y.0002.000000T0000Z-080416T1300Z/
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-
CHILTON-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM...
HOOVER...COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
737 AM CDT WED APR 16 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FROST ADVISORY. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:55 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 15, 12:55 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CDT TUE APR 15 2008

.UPDATE...FOR 18Z AVIATION.

&&

.DISCUSSION...

TODAYS FORECAST IS RIGHT ON TRACK WITH HIGHS REACHING THE LOWER
TO MID 60S. NO CHANGES PLANNED.

&&

.AVIATION...18Z TAF DISCUSSION.

VFR CONDITIONS THROUGH THE TAF PERIOD.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

A FREEZE WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES
BLOUNT...ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST.
CLAIR...TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...AND
CHAMBERS FROM 3 AM UNTIL 8 AM WEDNESDAY..

&&

88
Hazardous weather outlook, Apr 15, 1:04 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT TUE APR 15 2008

ALZ011>015-017>050-161804-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT MAINLY FOR EAST
CENTRAL ALABAMA...ESPECIALLY IN THE LOW LYING AREAS...VALLEYS AND
THE USUAL COLD SPOTS. THE DURATION OF THE NEAR FREEZING TEMPERATURES
WILL BE RATHER SHORT...ONLY LASTING A FEW HOURS. IN ADDITION...PATCHY
FROST WILL BE POSSIBLE AREAWIDE. PROTECTION OF SENSITIVE VEGETATION
WILL MOST LIKELY BE REQUIRED FOR ONE MORE NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
THESE STORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING ACROSS
CENTRAL ALABAMA. THE TIMING AND STRENGTH OF THIS SYSTEM IS STILL IN
QUESTION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL
NOT BE NECESSARY AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:45 AM CDTFreeze WatchBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 6 more11 hr
Apr 15, 2:58 PM CDTFreeze WarningBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more17 hr

Nearby

Frost Advisories in Alabama, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.